Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 421, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 21, 2020, 2:50 AM CDT for Jefferson County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2020, 2:50 AM CDT (07:50 UTC)
- Expired
- Jun 21, 2020, 3:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Jefferson County, OK
The radar
The Altus AFB radar (KFDR), 86 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:21 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
898
WUUS54 KOUN 210750
SVROUN
OKC067-210830-
/O.NEW.KOUN.SV.W.0421.200621T0750Z-200621T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
250 AM CDT Sun Jun 21 2020
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northwestern Jefferson County in southern Oklahoma...
* Until 330 AM CDT.
* At 249 AM CDT, a severe thunderstorm was located 4 miles south of
Hastings, and is east-northeast at 5 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Waurika, Hastings, Addington, Sugden and southeastern Waurika Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3410 9810 3413 9809 3413 9810 3415 9810
3415 9813 3414 9814 3423 9814 3426 9797
3405 9796
TIME...MOT...LOC 0749Z 257DEG 4KT 3417 9810
HAIL...1.50IN
WIND...60MPH
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 10:49 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 20, 10:49 PM CDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Norman OK 1049 PM CDT Sat Jun 20 2020 ...New AVIATION... .SHORT TERM... (This evening through Sunday morning) Issued at 127 PM CDT Sat Jun 20 2020 POPS were diminished for today, especially in southeastern Oklahoma in the subsidence region of the MCV moving into SE OK this afternoon. Other than isolated showers, thunder and rain isn't expected until late this evening and early Sunday when moderate warm advection is expected to form from western TX into southwestern into a region of mass convergence. Scattered showers and thunderstorms are expected from there toward central Oklahoma before sunrise. && .LONG TERM... (Sunday night through next Friday) Issued at 341 PM CDT Sat Jun 20 2020 As a dryline moves eastward Sunday evening through western Kansas and Oklahoma/Texas panhandles, storms are expected to develop ahead of the dryline and move into western and northern Oklahoma. Development of these storms is coincident with the movement of a upper-level shortwave trough northern Oklahoma, which with the ample shear and instability will result in a higher chance of severe weather. The main concern with these storms will be strong winds and large hail, and while the lower level shear isn't anything spectacular, tornado chances can't be ruled out. While the severe potential diminishes overnight Sunday into Monday, precipitation chances will continue through northern and central Oklahoma Monday afternoon and evening. A cold front will begin to move through northwestern Oklahoma Monday night, and widespread precipitation will move through the region Monday night into Tuesday. Severe potential for this round of precipitation should remain low, with higher chances in area with higher instability in southern Oklahoma and western north Texas. Storm chances will continue throughout the remainder of the week, however storms should remain fairly isolated/scattered. Ample moisture advection at the surface will continue through the week, while numerous short wave troughs through the region will provide some focus for storm development. Zwink && .AVIATION... (06Z TAFS) Issued at 1046 PM CDT Sat Jun 20 2020 Widely scattered showers and thunderstorms will continue to develop overnight mainly south of I-40. Another area where storms may move into will be NW OK near WWR around 07Z but confidence is lower there, as storms moving out of KS may weaken before making it that far south. Since it appears coverage should remain below 50% for most of the night, have only included VCTS at many of the terminals. LAW and SPS may be amended later to include a tempo for TSRA. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 89 72 90 / 40 30 30 10 Hobart OK 68 94 72 96 / 40 10 20 10 Wichita Falls TX 71 95 74 98 / 40 20 10 0 Gage OK 65 92 67 93 / 10 20 30 10 Ponca City OK 68 89 69 90 / 20 20 70 30 Durant OK 71 89 72 92 / 50 60 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....50 AVIATION...03
Hazardous weather outlook, Jun 20, 8:11 PM CDT, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 811 PM CDT Sat Jun 20 2020 OKZ004>048-050>052-TXZ083>090-211130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 811 PM CDT Sat Jun 20 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... Scattered strong to severe thunderstorms may develop across parts of southern Oklahoma and western north Texas mainly after 10 pm. If storms develop they will move northward into parts of central Oklahoma during the overnight hours. Hail up to the size of half dollars and wind gusts to 60 mph are possible with the stronger storms. Heavy rainfall rates with thunderstorms may result in minor flooding as well. Elsewhere, a few strong thunderstorms over Kansas may move into northern Oklahoma late this evening and overnight. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across southwestern Oklahoma and western north Texas should be ready for severe weather operations after 10pm and into the overnight hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Severe storm potential increases on Sunday, with the highest chances of storms in northern Oklahoma late Sunday into Monday. Storms developing in Kansas will move southeastward into the area, and are expected to develop into multiple lines. Damaging winds and large hail are the primary concerns, however a tornado could also be possible. Severe chances continue Monday night into Tuesday, with severe potential greatest in northern Oklahoma as another line of storms enter the area. Large hail and damaging winds are the main concern. Storm potential continues through the remainder of the week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 21, 2:00 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
200 AM CDT Sun Jun 21 2020
OKZ005>007-210730-
Alfalfa OK-Woods OK-Grant OK-
200 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR northern Alfalfa...northeastern
Woods and northern Grant Counties Until 230 AM CDT...
AT 157 AM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from 9 miles east of
Manchester to 3 miles south of Hardtner Kansas, moving southeast at
30 MPH. Strong and gusty winds will be possible in these areas.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
LAT...LON 3682 9746 3677 9746 3668 9853 3699 9879
3700 9772
TIME...MOT...LOC 0657Z 317DEG 25KT 3702 9787 3696 9866
..speg.Special weather statement, Jun 21, 2:03 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
203 AM CDT Sun Jun 21 2020
OKZ045-210730-
Jefferson OK-
203 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR south central Jefferson County
Until 230 AM CDT...
AT 202 AM CDT, a strong thunderstorm was located near Terral, moving
east at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3388 9797 3391 9798 3391 9797 3393 9795
3394 9797 3399 9795 3408 9777 3394 9773
3394 9776 3391 9776 3392 9778 3389 9779
3390 9779 3386 9783 3385 9787
TIME...MOT...LOC 0702Z 257DEG 11KT 3391 9797
..speg.Special weather statement, Jun 21, 2:14 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 214 AM CDT Sun Jun 21 2020 OKZ004-210745- Harper OK- 214 AM CDT Sun Jun 21 2020 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harper County Until 245 AM CDT... AT 214 AM CDT, a strong thunderstorm was located on the Kansas- Oklahoma border northwest of Buffalo, moving south at 20 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... LAT...LON 3700 9967 3677 9958 3673 9991 3700 9992 TIME...MOT...LOC 0711Z 350DEG 18KT 3700 9980 ..speg.
Special weather statement, Jun 21, 2:25 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
225 AM CDT Sun Jun 21 2020
OKZ044-045-210800-
Cotton OK-Jefferson OK-
225 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR east central Cotton and
northwestern Jefferson Counties Until 300 AM CDT...
AT 221 AM CDT, a strong thunderstorm was located near Hastings,
moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3413 9809 3413 9810 3415 9810 3415 9813
3413 9815 3414 9818 3424 9819 3427 9793
3410 9793
TIME...MOT...LOC 0721Z 282DEG 7KT 3419 9813
..speg.Special weather statement, Jun 21, 2:26 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
226 AM CDT Sun Jun 21 2020
OKZ038-044-210800-
Cotton OK-Comanche OK-
226 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Cotton and south
central Comanche Counties Until 300 AM CDT...
AT 225 AM CDT, a strong thunderstorm was located near Chattanooga,
moving east at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3433 9861 3434 9866 3446 9866 3452 9838
3430 9838 3428 9861
TIME...MOT...LOC 0725Z 259DEG 22KT 3437 9864
..speg.Special weather statement, Jun 21, 2:39 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
239 AM CDT Sun Jun 21 2020
OKZ045-210815-
Jefferson OK-
239 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR south central Jefferson County
Until 315 AM CDT...
AT 235 AM CDT, a strong thunderstorm was located 4 miles northeast of
Terral, moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3387 9792 3395 9796 3399 9795 3400 9796
3406 9778 3394 9774 3393 9776 3391 9776
3392 9778 3389 9778 3389 9779 3390 9780
3388 9780
TIME...MOT...LOC 0735Z 250DEG 7KT 3394 9789
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:07 AM CDT | Special Weather Statement | OUN | Jefferson | 23 min |
| Jun 21, 1:17 AM CDT | Special Weather Statement | OUN | Cotton | 28 min |
| Jun 21, 1:35 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 40 min |
| Jun 21, 1:44 AM CDT | Special Weather Statement | OUN | Tillman | 31 min |
| Jun 21, 1:46 AM CDT | Special Weather Statement | OUN | Harper | 29 min |
| Jun 21, 2:00 AM CDT | Special Weather Statement | OUN | Alfalfa, Grant | 30 min |
| Jun 21, 2:03 AM CDT | Special Weather Statement | OUN | Jefferson | 27 min |
| Jun 21, 2:14 AM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Jun 21, 2:25 AM CDT | Special Weather Statement | OUN | Jefferson | 35 min |
| Jun 21, 2:26 AM CDT | Special Weather Statement | OUN | Cotton | 34 min |
| Jun 21, 2:39 AM CDT | Special Weather Statement | OUN | Jefferson | 36 min |
| Jun 21, 3:09 AM CDT | Special Weather Statement | OUN | Caddo | 36 min |
| Jun 21, 3:17 AM CDT | Special Weather Statement | OUN | Woodward | 28 min |
| Jun 21, 3:21 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 39 min |
| Jun 21, 3:24 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 51 min |
| Jun 21, 3:59 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 46 min |
| Jun 21, 4:02 AM CDT | Areal Flood Advisory | OUN | Caddo | 118 min |
| Jun 21, 4:14 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 46 min |
| Jun 21, 4:15 AM CDT | Special Weather Statement | OUN | Caddo | 30 min |
| Jun 21, 4:18 AM CDT | Special Weather Statement | OUN | Dewey | 27 min |
| Jun 21, 4:24 AM CDT | Areal Flood Advisory | OUN | Jefferson | 2 hr |
| Jun 21, 4:37 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 38 min |
| Jun 21, 4:47 AM CDT | Special Weather Statement | OUN | Stephens | 28 min |
| Jun 21, 4:53 AM CDT | Flash Flood Warning | OUN | Jefferson | 3 hr |
| Jun 21, 4:55 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 50 min |
| Jun 21, 4:57 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 48 min |
| Jun 21, 4:59 AM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Jun 21, 5:28 AM CDT | Special Weather Statement | OUN | Marshall | 32 min |
| Jun 21, 5:30 AM CDT | Special Weather Statement | OUN | Kingfisher | 30 min |
| Jun 21, 5:39 AM CDT | Flash Flood Warning | OUN | Grady | 3 hr |
| Jun 21, 6:01 AM CDT | Special Weather Statement | OUN | Oklahoma | 29 min |
| Jun 21, 6:05 AM CDT | Special Weather Statement | OUN | Johnston, Marshall | 25 min |
| Jun 21, 6:14 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Logan, Oklahoma | 46 min |
| Jun 21, 6:16 AM CDT | Special Weather Statement | OUN | Cotton | 29 min |
| Jun 21, 6:28 AM CDT | Special Weather Statement | OUN | Cotton | 32 min |
| Jun 21, 6:29 AM CDT | Special Weather Statement | OUN | Comanche | 31 min |
| Jun 21, 6:30 AM CDT | Special Weather Statement | OUN | Canadian | 30 min |
| Jun 21, 6:31 AM CDT | Special Weather Statement | OUN | Johnston | 29 min |
| Jun 21, 6:56 AM CDT | Special Weather Statement | OUN | Cleveland | 34 min |
| Jun 21, 6:58 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 47 min |
| Jun 21, 7:03 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 42 min |
| Jun 21, 7:12 AM CDT | Flash Flood Warning | OUN | Comanche, Cotton | 5 hr |
| Jun 21, 7:15 AM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Marshall | 3 hr |
| Jun 21, 7:17 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 28 min |
| Jun 21, 7:20 AM CDT | Special Weather Statement | OUN | Garvin | 25 min |
| Jun 21, 7:23 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 39 min |
| Jun 21, 7:26 AM CDT | Severe Thunderstorm Warning | OUN | Garvin | 26 min |
| Jun 21, 7:38 AM CDT | Special Weather Statement | OUN | Pottawatomie | 37 min |
| Jun 21, 7:46 AM CDT | Special Weather Statement | OUN | Caddo | 29 min |
| Jun 21, 7:57 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie | 33 min |
| Jun 21, 8:13 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 47 min |
| Jun 21, 8:16 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 3 hr |
| Jun 21, 8:18 AM CDT | Special Weather Statement | OUN | Comanche | 27 min |
| Jun 21, 8:35 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 25 min |
| Jun 21, 9:38 AM CDT | River Flood Warning | OUN | Cotton | 47 hr |
| Jun 21, 9:59 AM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Jun 21, 6:54 PM CDT | Special Weather Statement | OUN | Harper | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.